Please use this identifier to cite or link to this item:
|Title:||A saddle point approach to the computation of harmonic maps||Authors:||Hu, Qiya
Tai, Xue Cheng
|Keywords:||DRNTU::Science::Mathematics::Applied mathematics::Numerical analysis||Issue Date:||2009||Source:||Hu, Q., Tai, X. C., & Winther, R. (2009). A saddle point approach to the computation of harmonic maps. SIAM Journal on Numerical Analysis, 47(2), 1500-1523.||Series/Report no.:||SIAM Journal on Numerical Analysis.||Abstract:||In this paper we consider numerical approximations of a constraint minimization problem, where the object function is a quadratic Dirichlet functional for vector fields and the interior constraint is given by a convex function. The solutions of this problem are usually referred to as harmonic maps. The solution is characterized by a nonlinear saddle point problem, and the corresponding linearized problem is well-posed near strict local minima. The main contribution of the present paper is to establish a corresponding result for a proper finite element discretization in the case of two space dimensions. Iterative schemes of Newton type for the discrete nonlinear saddle point problems are investigated, and mesh independent preconditioners for the iterative methods are proposed.||URI:||https://hdl.handle.net/10356/79912
|ISSN:||0036-1429||DOI:||10.1137/060675575||Rights:||SIAM Journal on Numerical Analysis © copyright 2009 Siam Society for Industrial and Applied Mathematics. The journal's website is located at http://scitation.aip.org/sinum.||Fulltext Permission:||open||Fulltext Availability:||With Fulltext|
|Appears in Collections:||SPMS Journal Articles|
Items in DR-NTU are protected by copyright, with all rights reserved, unless otherwise indicated.